NICHOLAS P. SINALY, M.D.
The purpose of this report is to present a case of purpura occurring in an individual receiving therapeutic doses of colchicine for acute gouty arthritis. Search of the literature from the present to 1920 reveals no report of this occurrence. Indeed, in a recent publication dealing with the clinical pharmacology of colchicine in the treatment of gouty arthritis, no mention is made of this untoward reaction (1).
A 33-year-old physician suddenly developed swelling and slight discomfort over the left elbow with no history of antecedent trauma. Two years previously he had experienced swelling, stiffness, and some discoloration of
NICHOLAS P. SINALY. Vascular Purpura Due to Colchicine in a Patient with Gout. Ann Intern Med. 1964;60:470–473. doi: 10.7326/0003-4819-60-3-470
Download citation file:
Published: Ann Intern Med. 1964;60(3):470-473.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use